Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at May 2, 2021, 2:14 PM MDT for Lincoln County, Idaho. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 2:14 PM MDT (20:14 UTC)
- Expired
- May 2, 2021, 3:45 PM MDT
- In force
- 91 min
- Issued by
- NWS Pocatello, ID
County Lincoln County, ID
The radar
The Pocatello radar (KSFX), 78 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WWUS85 KPIH 022014
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
214 PM MDT Sun May 2 2021
IDZ051-052-054-055-058-075-022145-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Marsh and Arbon Highlands ID-Shoshone/Lava Beds ID-
Wood River Foothills ID-Lower Snake River Plain ID-
214 PM MDT Sun May 2 2021
...LINE OF SHOWERS DRIFTING SOUTHEAST ACROSS THE ARCO DESERT AND
SHOSHONE AND CRATERS OF THE MOON LAVA BEDS TOWARD RICHFIELD,
ABERDEEN, AND POCATELLO THROUGH 345 PM MDT...
At 208 PM MDT, Doppler radar was tracking a line of showers
extending from 9 miles southwest of Gannett to 17 miles south of
Craters Of The Moon to 23 miles northwest of Aberdeen to Sterling,
moving slowly southeast at 10 mph.
Brief moderate rain, small hail, and wind gusts to 40 mph are
possible with these storms as they drift further south toward
Richfield, Aberdeen, and Pocatello through 345 PM MDT.
Locations impacted include...
Pocatello, Carey, Picabo, American Falls Reservoir, Chubbuck,
Aberdeen, Richfield, Fort Hall Buffalo Lodge, Craters Of The Moon,
Portneuf Gap, Fort Hall Townsite, Springfield, Fort Hall Bannock
Creek Lodge, Pingree, Pocatello Airport, Dietrich, Sterling, Shoshone
Ice Caves, Mink Creek Pass and Bear Trap Airport.
LAT...LON 4334 11368 4351 11341 4336 11303 4303 11238
4262 11221 4283 11294 4286 11338 4290 11434
4320 11440 4320 11438 4326 11437 4326 11439
4328 11440
TIME...MOT...LOC 2008Z 329DEG 9KT 4323 11428 4318 11364 4315 11320
4300 11265
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at May 2, 1:25 PM MDT, 49 minutes earlier.
Area forecast discussion, May 2, 1:25 PM MDT, 49 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Sun May 2 2021 .SHORT TERM...Tonight through Tuesday night. Early afternoon satellite imagery was highlighting a short-wave disturbance shearing SE across SRN Idaho as a shallow trough settled southward across the Panhandle and NW Montana. There appeared to be two circulations associated with the aforementioned short-wave...one over Mountain Home rotating SE toward Wendover and the second shearing NE through Rock Springs. The divergence aloft between these two systems was helping to support thunderstorm activity along a line from Sun Valley to Craters of the Moon to Springfield. There was little agreement among the Hires models but the HRRR (which was handling the current activity best) was showing intensification and coverage across this area this afternoon and then quickly dying off after 7PM MDT. Light shower activity is expected to linger overnight as the shallow upper trough continues to shift SE across the NRN Rockies. Lingering moisture coupled with increased solar heating Monday afternoon should be enough to support scattered shower activity across the ERN mountains. An incoming disturbance rotates over the coastal ridge and dives SE into the NRN Rockies late Monday night and Tuesday supporting the development of showers and afternoon thunderstorms across the CNTRL and ERN mountains favoring the Montana and Wyoming divide areas. Along with the passing disturbance, we may see "near" Lake Wind Advisory conditions across American Falls Reservoir through the day. Drier conditions follow Tuesday night as the disturbance shifts east of the region and a ridge of high pressure expands across the NW coast. Temperatures will remain near normal through the period with a potential Frost/Freeze event late Tuesday night into Wednesday morning. Huston .LONG TERM...Wednesday through next Sunday. Ridge axis will shift to the east on Thursday afternoon. Deterministic GFS and Canadian models are spreading showers into the Central Mountains behind the ridge. A deep upper trough will be in place off the Pacific Coast; the showers Thursday afternoon will be from a fairly weak shortwave lifting out of the trough. Models show the trough lifting across the Great Basin Friday morning, while a closed low spins off the WA coast. There is enough instability Friday for a slight chance of thunder in the afternoon. There is good model consensus heading into the weekend with the low progressing eastward across the Panhandle Area by late Friday night. Ensemble clusters appear to show similar solutions, but varying in the intensity of the low. Expect afternoon convection to initiate once again on Saturday near the vicinity of the low. The low should continue spinning in our area on Sunday, so we'll have a third consecutive day of thunderstorm mention. Temperatures through the week will ramp up through Friday into the 80s, but cooler weather is in store for the weekend as the upper low and associated surface cold front passes through. Hinsberger && .AVIATION...A mid-level disturbance is enhancing showers over southeast Idaho this afternoon. Radar at TAF issuance showed returns from around Jerome to Pocatello moving south and some new developing showers over the Central Mountains. Expect to see showers today and tonight, though flight conditions should be predominantly VFR. Some upstream trends indicate BYI may see a brief period of MVFR conditions early this afternoon. A northerly wind is in place over IDA and DIJ this afternoon, but southwesterly/westerly winds should prevail at PIH and BYI today. We should see that northerly wind over PIH late in the TAF period. Given the amount of moisture present, there is a potential for morning fog/stratus, though latest NBM and HREF runs favor VFR at all terminals. With light winds forecast at PIH, have included VCFG mention for the early morning. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
In the hours before
Special weather statement, May 2, 1:18 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Pocatello ID 118 PM MDT Sun May 2 2021 IDZ054-022015- Lower Snake River Plain ID- 118 PM MDT Sun May 2 2021 ...THUNDERSTORM NEAR PINGREE DRIFTING SOUTH AND EAST THROUGH 215 PM MDT... At 115 PM MDT, Doppler radar was tracking a thunderstorm near Springfield, or 11 miles north of American Falls Reservoir. This storm was drifting slowly south and east with time. Wind gusts to 40 mph are possible with this storm along with brief moderate rain and occasional lightning. Locations impacted include... American Falls Reservoir, Fort Hall Buffalo Lodge, Springfield, Pingree and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are recreating on American Falls Reservoir, Move to safe shelter now! Do not be caught on the water during a thunderstorm. Gusty winds and choppy waves are possible. && LAT...LON 4314 11282 4319 11258 4298 11244 4291 11279 TIME...MOT...LOC 1915Z 344DEG 4KT 4310 11268 Huston
Special weather statement, May 2, 2:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
214 PM MDT Sun May 2 2021
IDZ051-052-054-055-058-075-022145-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Marsh and Arbon Highlands ID-Shoshone/Lava Beds ID-
Wood River Foothills ID-Lower Snake River Plain ID-
214 PM MDT Sun May 2 2021
...LINE OF SHOWERS DRIFTING SOUTHEAST ACROSS THE ARCO DESERT AND
SHOSHONE AND CRATERS OF THE MOON LAVA BEDS TOWARD RICHFIELD,
ABERDEEN, AND POCATELLO THROUGH 345 PM MDT...
At 208 PM MDT, Doppler radar was tracking a line of showers
extending from 9 miles southwest of Gannett to 17 miles south of
Craters Of The Moon to 23 miles northwest of Aberdeen to Sterling,
moving slowly southeast at 10 mph.
Brief moderate rain, small hail, and wind gusts to 40 mph are
possible with these storms as they drift further south toward
Richfield, Aberdeen, and Pocatello through 345 PM MDT.
Locations impacted include...
Pocatello, Carey, Picabo, American Falls Reservoir, Chubbuck,
Aberdeen, Richfield, Fort Hall Buffalo Lodge, Craters Of The Moon,
Portneuf Gap, Fort Hall Townsite, Springfield, Fort Hall Bannock
Creek Lodge, Pingree, Pocatello Airport, Dietrich, Sterling, Shoshone
Ice Caves, Mink Creek Pass and Bear Trap Airport.
LAT...LON 4334 11368 4351 11341 4336 11303 4303 11238
4262 11221 4283 11294 4286 11338 4290 11434
4320 11440 4320 11438 4326 11437 4326 11439
4328 11440
TIME...MOT...LOC 2008Z 329DEG 9KT 4323 11428 4318 11364 4315 11320
4300 11265
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:36 AM MDT | Special Weather Statement | PIH | Power | 4 hr |
| May 2, 1:18 PM MDT | Special Weather Statement | PIH | Bingham | 57 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.